Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Pain and edema in the leg and knee, pain in esophagus. Changed from raberprazole to nexium. Is that the reason?

I am a 41 year old female with no major heath problems. About 2 weeks ago I switched PPI medications. I was taking Raberprazole Sodium 20mg once at bedtime every day. I switched to Nexium 40mg once a day at bedtime because my Dr felt that it was possible that the Raberprazole was not working for me anymore. I had been on it for my acid reflux for at lease 5-6 years with no problems until the last few months. I have been taking the Nexium for almost 2 weeks, and have started (about 4 days ago) experiencing leg and knee pain (and a general funny feeling in my legs) and edema below my knees, especially above my socks. I have pain in my esophagus around my voice box, and heavy click when I swallow which is very annoying and painful. I have been experiencing skipped heatbeats off and on for about 3 years. I live in a very remote area and cannot see a doctor easily. I am concerned that the Nexium may be causing these symptoms. I am a bit dizzy and disoriented, also at times. I cannot go off PPI's altogether because my reflux symptoms become unbearable after 2-3 days...chest px, reflux etc. I still have quite a bit of my previous medication left over, Raberprazole. Can I switch back to this safely until I can see my doctor to discuss these symptoms? Thanks in advance. Any help would be appreciated.
Asked On : Tue, 16 Apr 2013
Answers:  1 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
You can easily switch to Raberprazole. You can increase dosage upto 20 mg in morning and evening empty stomach until you consult you Doctor. Leg and knee pain (and a general funny feeling in my legs) and somtime pedal edema are side effects of long term medication of Raberprazole Sodium and Nexium (esomeprazole magnesium).
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor